Alert archive / Nebraska / Special Weather Statements in 2015
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Nov 18, 2015, 10:13 AM MST for 4 counties in Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2015, 10:13 AM MST (17:13 UTC)
- Expired
- Nov 18, 2015, 11:15 AM MST
- In force
- 62 min
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 10:22 AM MST | NON-TSTM WND GST 60 | Imperial, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
243 WWUS83 KLBF 181713 SPSLBF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1113 AM CST WED NOV 18 2015 NEZ057>059-069-070-181815- CHASE-KEITH-LINCOLN-HAYES-PERKINS- 1113 AM CST WED NOV 18 2015 ...A BAND OF LIGHT RAIN SHOWERS WILL AFFECT HAYES...CHASE...KEITH...PERKINS AND WESTERN LINCOLN COUNTIES... AT 1111 AM CST/1011 AM MST/...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM NEAR LEMOYNE TO 11 MILES NORTHEAST OF LAMAR...AND MOVING SOUTHEAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS. LOCATIONS IMPACTED INCLUDE... SOMERSET...BIG BALD HILL...HERSHEY...MARENGO...SUTHERLAND...BELMAR... DICKENS...GRAINTON...BROGANVILLE...AREA A CAMPGROUND...LAKE VIEW CAMPGROUND...CHAMPION...CHASE...NEVENS...KINGSLEY DAM...PAXTON... GRANT...ROSCOE...OTTER CREEK CAMPGROUND AND SARBEN. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 107. HIGHWAY 92 BETWEEN MILE MARKERS 122 AND 138. HIGHWAY 97 BETWEEN MILE MARKERS 8 AND 14. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 111 AND 173. LAT...LON 4136 10084 4035 10082 4035 10205 4136 10201 TIME...MOT...LOC 1711Z 301DEG 30KT 4129 10174 4066 10180 $$ MASEK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Nov 18, 4:17 AM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Nov 18, 4:17 AM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 517 AM CST WED NOV 18 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 338 AM CST WED NOV 18 2015 TODAY AND TONIGHT...THE DEFORMATION ZONE PRODUCING RAIN-SLEET ACROSS NCNTL NEB IS SHOWING SIGNS OF DECAY. THE TEMPERATURES ARE AROUND 33F SO THE WINTER WEATHER ADVISORY WILL BE CANCELED AT 4 AM CST. A VERY STRONG PACIFIC COLD FRONT IS MOVING THROUGH MONTANA THIS MORNING AND SHOULD REACH THE FORECAST AREA MID MORNING. THE RAP MODEL SHOWS RAIN SHOWERS DEVELOPING AS LAPSE RATES STEEPEN BEHIND THE FRONT. THE BELT OF MIXED LAYER 75KT WINDS ACROSS MT WEAKEN AS THE FRONT MOVES SOUTH THIS MORNING WITH 50 KT ACROSS MOST OF THE FCST AREA. THERE IS A BELT OF 75KT 800MB WINDS SHOWING UP ON THE CHEYENNE DIVIDE AS THE FRONT APPROACHES THIS MORNING WHICH COULD IN THEORY PRODUCE HIGH WINDS. THESE GUSTS WOULD BE BRIEF AND BEST HANDLED WITH A SHORTER TERM PRODUCT THAN A HIGH WIND WARNING. OTHERWISE HIGHS RISE INTO THE 50S MOST AREA USING THE WARMER GUIDANCE. LOWS TONIGHT FALL INTO THE TEENS AND 20S AS PACIFIC HIGH PRESSURE BUILDS THROUGH THE SRN PLAINS. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 338 AM CST WED NOV 18 2015 12Z THURSDAY AND BEYOND. COOLER TEMPERATURES ARE ANTICIPATED THURSDAY THROUGH SATURDAY AS ADDITIONAL UPPER LEVEL ENERGY DIGS SOUTH FROM SOUTHERN CANADA. A REINFORCING COLD FRONT IS SHOWN TO ARRIVE LATE IN THE DAY FRIDAY AS THE UPPER LEVEL DISTURBANCE CROSSES INTO THE NORTHERN AND CENTRAL PLAINS. HIGHS WILL TREND DOWN FROM THE LOWER 40S ON THURSDAY...TO THE LOW TO MID 30S FRIDAY AND SATURDAY...WITH WIDESPREAD LOWS IN THE TEENS SATURDAY MORNING. THE DISTURBANCE IS SHOWN TO PROVIDE SUFFICIENT LIFT FOR PRECIPITATION ACROSS MUCH OF THE SANDHILLS AND POINTS NORTH ON FRIDAY. THE QPF PROCEDURE PRODUCED AMOUNTS OF A TENTH OF AN INCH TO AS MUCH AS TWO TENTHS AS THE FAST MOVING SYSTEM CROSSES NORTHERN NEBRASKA. AN INCH OR TWO OF SNOW ACCUMULATIONS WOULD BE POSSIBLE ON FRIDAY. FOR SATURDAY AFTERNOON AND BEYOND...THERE ARE INDICATIONS THAT TEMPERATURES WILL SLOWLY TREND UPWARD AS THE NORTHWEST FLOW SLOWLY GIVES WAY TO THE EXPANSION OF A BROAD RIDGE ACROSS THE HIGH PLAINS. TEMPERATURES ALOFT WARM WITH THE RISING HEIGHTS...ALLOWING HIGHS TO RETURN INTO THE 40S AND 50S...WITH LOWS GENERALLY IN THE 20S. THE FORECAST BEYOND FRIDAY APPEARS DRY UNLESS THERE HAPPENS TO BE ANOTHER COLOSSAL COLLAPSE OF THE MODELS. NO CHANGES WERE MADE TO THE CR_EXTENDED FORECAST. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 517 AM CST WED NOV 18 2015 VFR IS EXPECTED ALL AREAS TODAY AND TONIGHT. A STRONG PACIFIC COLD FRONT MOVES THROUGH TODAY PRODUCING ISOLATED SHOWERS. WINDS INCREASE TO 30030G42KT THIS AFTN ACROSS NRN NEB WITH LESSER SPEEDS SOUTH. STRONG WIND GUSTS ARE POSSIBLE THIS MORNING BETWEEN KIML-KOGA-KSNY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM...JACOBS AVIATION...CDC
Hazardous weather outlook, Nov 18, 4:21 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 AM CST WED NOV 18 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-191130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 521 AM CST WED NOV 18 2015 /421 AM MST WED NOV 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A POWERFUL PACIFIC COLD FRONT WILL SWEEP THROUGH THE REGION TODAY. WIND GUSTS TO 50 MPH ARE POSSIBLE...MAINLY ACROSS NORTHERN AND WESTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW IS POSSIBLE FRIDAY...MAINLY ACROSS NORTHERN NEBRASKA. THE SNOW COULD BE UNDERWAY BEFORE DAWN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Nov 18, 10:13 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1113 AM CST WED NOV 18 2015 NEZ057>059-069-070-181815- CHASE-KEITH-LINCOLN-HAYES-PERKINS- 1113 AM CST WED NOV 18 2015 ...A BAND OF LIGHT RAIN SHOWERS WILL AFFECT HAYES...CHASE...KEITH...PERKINS AND WESTERN LINCOLN COUNTIES... AT 1111 AM CST/1011 AM MST/...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM NEAR LEMOYNE TO 11 MILES NORTHEAST OF LAMAR...AND MOVING SOUTHEAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS. LOCATIONS IMPACTED INCLUDE... SOMERSET...BIG BALD HILL...HERSHEY...MARENGO...SUTHERLAND...BELMAR... DICKENS...GRAINTON...BROGANVILLE...AREA A CAMPGROUND...LAKE VIEW CAMPGROUND...CHAMPION...CHASE...NEVENS...KINGSLEY DAM...PAXTON... GRANT...ROSCOE...OTTER CREEK CAMPGROUND AND SARBEN. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 107. HIGHWAY 92 BETWEEN MILE MARKERS 122 AND 138. HIGHWAY 97 BETWEEN MILE MARKERS 8 AND 14. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 111 AND 173. LAT...LON 4136 10084 4035 10082 4035 10205 4136 10201 TIME...MOT...LOC 1711Z 301DEG 30KT 4129 10174 4066 10180 MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 10:26 AM MST | Special Weather Statement | LBF | Blaine, Custer, Lincoln, Logan, Thomas | 64 min |
Nearby
Special Weather Statements in Nebraska, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.